MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SIZE 3 4-PEG MODULAR CEMENTED GLENOID; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ZIMMER BIOMET, INC. SIZE 3 4-PEG MODULAR CEMENTED GLENOID; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number N/A
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Pain (1994); Loss of Range of Motion (2032); Joint Dislocation (2374); Osteopenia/ Osteoporosis (2651); Subluxation (4525); Joint Impingement (4834)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).D10 narrative: item: sagp0002.Lot #:66558782.Item name: trabecular metal modular post.The product is in the process of being evaluated by zimmer biomet.Once the product investigation has been completed, a follow up/final report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left total shoulder arthroplasty.The patient was subsequently revised due to pain, loss of range of motion, instability, and dislocation.During the revision, the surgeon noted adhesions, erosion, impingement, subluxation, and the head was locked anteriorly to the glenoid.The modular post, glenoid, and head were exchanged without complications.The stem remained implanted.Due diligence is complete.No additional information is available.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: approximately 10 days post-op, the patient requested to remove the sling and start using the arm even though the surgeon advised against it.At 3 months post-op, the surgeon noted limited range of motion (rom): 70° forward flexion, 40° active external rotation without pain.Radiographs taken indicated significant anterior subluxation along with suggestive subscapular failure.The patient reported a fall early on that injured her knee but did not feel that it necessarily injured her shoulder although obviously her subscapularis repair is vulnerable early on.The surgeon noted prominence anteriorly, rom: forward elevation 30°, abduction 40°, internally rotate to ls junction, strength limited secondary to anterior dislocation.Ct scan: limited glenoid bone stock within the bones osteopenic and multiple areas of medical cortical breach.No lucency of the glenoid component, anterior subluxation of humeral head, erosive change/remodeling along the inferior glenoid rim, correlates clinically for humeral impingement, osteopenia.Emg nerve conduction study is normal revision operative report indicated anterior instability.The surgeon utilized the previous incision and released subdeltoid adhesions.The subscapularis and rotator cuff were noted to be intact.Further noted, the humeral head was locked anteriorly to the glenoid, head osteotomized away from the stem, stem stable and remained intact.There was significant redundant posterior labrum over the back half of the glenoid face.The surgeon noted this tissue could be what caused the humeral head to dislocate anteriorly.The tissue was excised and glenoid polyethylene excised into pieces that included the peripheral pegs and 3 pieces were removed; central post removed without difficulty.The reported event is confirmed from provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information is available regarding the incident.

Brand Name
SIZE 3 4-PEG MODULAR CEMENTED GLENOID
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20706148
Report Number0001822565-2024-03596
Device Sequence Number18195533
Product Code KWS
UDI-Device Identifier00889024574373
UDI-Public(01)00889024574373(17)280531(10)64748974
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K191814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSAGL2043
Device Lot Number64748974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale
Patient Weight84 KG